MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CARBIDE BURS - FG 700L PACK OF 10; M51 - GENERAL DENTISTRY

INTEGRA LIFESCIENCES MANSFIELD CARBIDE BURS - FG 700L PACK OF 10; M51 - GENERAL DENTISTRY
Model Number 460405
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 3 of 3 reports and is linked to mfg report numbers: 3014334038-2022-00239, 3014334038-2022-00240.A facility reported having issues with the carbide burs (dfg700l) breaking, immediately.It was reported that this event occurred during dental extraction.Pieces fell into the surgical site and was removed with thumb forceps.Not all broken pieces were recovered; however, no pieces were left inside the patient.No patient injury or significant delay in surgery occurred.
 
Additional Manufacturer Narrative
There has been no return of the suspected carbide burs (dfg700l) after three (3) good faith effort (gfe) attempts; therefore, an evaluation of the device could not be performed.Lot number information has been provided; device history record (dhr) was reviewed, and no anomalies related to the reported complaint were found.A definitive root cause could not be determined.The issue of breaking burs may be the result of misalignment during procedure or environmental damage.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CARBIDE BURS - FG 700L PACK OF 10
Common Device Name
M51 - GENERAL DENTISTRY
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15670601
Report Number3014334038-2022-00241
Device Sequence Number17766508
Product Code EJL
UDI-Device Identifier10381780394174
UDI-Public10381780394174
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number460405
Device Catalogue NumberDFG700L
Device Lot Number1433551
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date12/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown